I'm a 24 year old girl and I started taking Roaccutane (I'm from Scotland) on the 24th of May, so I have a month or two left of treatment. Basically I've came to a crossroads thats made me wonder if I really want to continue taking this drug as the side effects have just escalated in the last month or so. I'm 8st, or 112 lbs, and 5'3 was on 20mg for the first month then been on 50mg ever since.
No doubt, its cleared up my skin a lot, so it definitely does what it says on the tin so to speak, but I'm just realising it does a lot more than just that! My first two months or so were manageable, the usual dry skin, MAJORLY dry/cracked/bleeding lips and dry eyes, so much so I'd go into work and people would ask if I was hungover...personally I think the bloodshot eyes makes me look like a junkie! So not pleasant, but definitely tolerable. Much the same as most of you I've gathered. However the last 3/4 weeks for me have been awful, and I really feel like im struggling. Mainly, I feel EXHAUSTED. I'm sleeping 12/18 hour days...if I set an alarm I'll sleep right through it, and getting up is so, so difficult. I have no energy whatsoever, no compunction to do any every day tasks. I've been missing classes because I sleep through them/my alarm/don't wake up in time. Even when I do, I have no motivation to get up and go! Its like really affecting my day to day goings on, I'm not sure how to tackle it, make myself more awake?! I've obviously tried coffee, energy drinks etc but they just make me crash even harder, not worth an hour of feeling normal! I tried to get an appointment with my GP last week but there's a 2 week waiting list for appointments! I have the worst doctors surgery ever. So, I have a derm appointment on Wednesday so i thought I'd just wait until then. I'm not really sure what to do, as i cant keep missing classes or I'll mess up my course this year. I've missed work as well so thats causing me all sorts of stress! I'm not sure what the derm can do for me, or if they'll advise me to stop the treatment.
As well as the crazy fatigue, I've been getting loads of god awful side effects into the bargain, some which i accept are part of the bargain of Roaccutane drying your whole body out essentially, others scare me a little!
Side effects I'm having:
Dry eyes (sensitive to light and cant see very well in the dark..my eyes seem to be blurry first thing in the morning and take a while to go away)
Dry peeling skin generally
Dry lips (ugh) !
Headaches on and off
Joint and back pain (i feel like a 80 year old lady! hurts like hell getting out of a chair)
Fatigue as mentioned
Moody and irritable
Constipation and bloating
Constantly feel cold (think its because im always tired)
Memory problems ( feel like a total airhead, i forget things mid sentence )
Feel weak in general, stiff muscles/joints
Mouth ulcers on the gums and tongue
I've started to get a full feeling, like pressure in my ears, they pop all the time as well, don't know what up with that! Also lying in bed the other night i had pressure in my head, a sort of foggy pressure and one side of my face felt like...numb, like a cross between pins and needles and total numbness. I was pretty freaked out, one of the reasons thats making me worry that it might be one of the more severe side effects. Has anyone else ever had that, is it something to worry about?
I love what accutane has done for my skin and self esteem. I just don't know if I can keep taking it as its basically preventing me from going about my daily routine as I'm so exhausted!
Does anyone have any advice?
Edited by LipstickArtist, 24 September 2012 - 07:43 PM.